Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What cause recurrance of adenoids despite taking antibiotics?

Aug 2013
User rating for this question
Answered by

ENT Specialist
Practicing since : 1996
Answered : 1025 Questions
Hello dr after 3 courss of antibiotics from dec 9 one with amoxillin 2nd fron XXXXXXX 2 podex then last from XXXXXXX 22nd to 26 amollxilin and potassium calv. Adenoids of my son has come aback again. during antibiotic his snoring reduces after stopping it starts slowly and then now with mouth breath. Planning steroid spray next. but my doubt is ut shows clear infection as responds only to antibiotic. No results from xylomet nasal spray and levocetrizi mont tab. ne got no fever cold or cough. now we need more antibiotic by iv it will help.? he any blood test so to identify the infection in his body. what is now use of levocetrizi mont tabs for month. my son is 3.4 year normal with other activities except mouth breathing and so sleep. I dont want to go for surgery as he is young..and I can think about it after steroid spray. Please kindly help.
Posted Fri, 14 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Sriram Nathan 1 hour later
Brief Answer: Adenoids will recover Detailed Answer: hello and welcome to health care magic, I do understand your concern that your child has been taking so many antibiotics and only this is giving some relief to him especially in the night. I have seen and treated thousands of cases of adenoids and with this experience I will try to help you out. You must however understand certain things which I will go one by one: -prolonged antibiotics are not good for your child in general so unless he is very symptomatic and the infection is very severe (not taking in account his nose block and snoring), do not give antibiotics for long periods. -nose block and snoring is a common problem in his age group. Just make sure his sleep is not disturbed and when he gets to the age of four to five years, he will definitely get better so do not worry. -the levocet and mont tablets are antihistamine tablets which will help him in the long run by making his breathing easier and also reducing any chances of ear block. In addition it will help him tackle any allergy which he may or may not have. They are much safer than prolonged antibiotics and definitely recommended. -You may not see or feel much effect with levocet and mont but they will help him out in the long run. -The steroid spray is also similar in action to the levocet and mont though they are chemically different. In any case you must use them in consultation with your doctor. -If your son is otherwise normal my sincere advice to you would be that do not worry much about the nose block and snoring which is a common problem which will definitely recover and just let him be. -Surgery is the final answer to adenoids but please consider this only when his symptoms are very severe or else wait till the age of five years or so. -Do steam inhalation and also try giving him nebulisation with normal saline before he goes to sleep which will greatly improve his over all symptoms -Finally the presence of adenoids and tonsils means that an infection is either present or imminent but unless he is very symptomatic (fever, body pain, difficulty in swallowing etc), you need not give him antibiotics. Hope this helps and if you have any more doubts you can always get back to me regards Dr Sriram Nathan
Above answer was peer-reviewed by
Follow-up: What cause recurrance of adenoids despite taking antibiotics? 21 minutes later
thank you. yes steroids decision will be taken by his doc later. from morning he stated more sneezing and running nose, need immediate consultation or I can wait for two days.
Answered by Dr. Sriram Nathan 4 minutes later
Brief Answer: start on antihistamines Detailed Answer: hello again, His sneezing and nose running will definitely respond to the antihistamine levocet and mont. You can use them for this in consultation with your doctor. Hope this helps regards Dr Sriram Nathan
Above answer was peer-reviewed by
Follow-up: What cause recurrance of adenoids despite taking antibiotics? 3 minutes later
yes dr I already giving as per prescription levocetrizen mont tablets everyday at 7 pm ..which advised for month and now today z 8th day. hope it reduce his cold. what I should do to prevent getting cough. im not allowing him to go out and not even taking him out from December. im making him play more in home itself.stopped to play school will I need him to continue.
Answered by Dr. Sriram Nathan 14 minutes later
Brief Answer: too much restriction Detailed Answer: Hello again, I know you are very concerned and this is reflected in you being very protective and restrictive in his activities but in the long run this will only make him immunologically weak. Every child must get his or her share or exposure to outside world so that he or she can develop good immunity which we call the local immunity. So I would advice you to restrict his activities only to a certain extent. -You can avoid drinking cold water or even outside water from the school -You can restrict what he eats and avoid anything cold altogether -You can cover his ears and himself properly especially in the morning when its cold -Avoid direct exposure to the blast of the fan or AC These are just general restriction which is enough for your child too. Hope this helps regards Dr Sriram Nathan
Above answer was peer-reviewed by
Follow-up: What cause recurrance of adenoids despite taking antibiotics? 3 minutes later
thank you doctor. I thank your team and for the best responsible advice .
Answered by Dr. Sriram Nathan 1 minute later
Brief Answer: welcome Detailed Answer: Hello again, You are welcome regards Dr Sriram Nathan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor